Solute dispersion in multidimensional periodic saturated porous media.

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

Suppose in a convection-dispersion equation, governing solute movement in a saturated porous medium of infinite extent, the convection velocity components are periodic functions of spatial coordinates. Then it follows from a general mathematical result that the solute concentration can be asymptotically approximated by a Gaussian density. Two theoretical examples, with and without a constant vertical velocity, are given to illustrate an application of this mathematical result to solute dispersion in a parallel-bedded, 3-dimensional aquifer of infinite extent.-from Authors

Original languageEnglish (US)
Pages (from-to)156-164
Number of pages9
JournalWater Resources Research
Volume22
Issue number2
StatePublished - 1986
Externally publishedYes

Fingerprint

porous media
solutes
Porous materials
porous medium
solute
soil transport processes
convection
Aquifers
aquifers
aquifer
Convection

ASJC Scopus subject areas

  • Aquatic Science
  • Environmental Science(all)
  • Environmental Chemistry
  • Water Science and Technology

Cite this

Solute dispersion in multidimensional periodic saturated porous media. / Gupta, V. K.; Bhattacharya, Rabindra N.

In: Water Resources Research, Vol. 22, No. 2, 1986, p. 156-164.

Research output: Contribution to journalArticle

@article{ab0d15152b634e12bbe3d1549fb0c799,
title = "Solute dispersion in multidimensional periodic saturated porous media.",
abstract = "Suppose in a convection-dispersion equation, governing solute movement in a saturated porous medium of infinite extent, the convection velocity components are periodic functions of spatial coordinates. Then it follows from a general mathematical result that the solute concentration can be asymptotically approximated by a Gaussian density. Two theoretical examples, with and without a constant vertical velocity, are given to illustrate an application of this mathematical result to solute dispersion in a parallel-bedded, 3-dimensional aquifer of infinite extent.-from Authors",
author = "Gupta, {V. K.} and Bhattacharya, {Rabindra N}",
year = "1986",
language = "English (US)",
volume = "22",
pages = "156--164",
journal = "Water Resources Research",
issn = "0043-1397",
publisher = "American Geophysical Union",
number = "2",

}

TY - JOUR

T1 - Solute dispersion in multidimensional periodic saturated porous media.

AU - Gupta, V. K.

AU - Bhattacharya, Rabindra N

PY - 1986

Y1 - 1986

N2 - Suppose in a convection-dispersion equation, governing solute movement in a saturated porous medium of infinite extent, the convection velocity components are periodic functions of spatial coordinates. Then it follows from a general mathematical result that the solute concentration can be asymptotically approximated by a Gaussian density. Two theoretical examples, with and without a constant vertical velocity, are given to illustrate an application of this mathematical result to solute dispersion in a parallel-bedded, 3-dimensional aquifer of infinite extent.-from Authors

AB - Suppose in a convection-dispersion equation, governing solute movement in a saturated porous medium of infinite extent, the convection velocity components are periodic functions of spatial coordinates. Then it follows from a general mathematical result that the solute concentration can be asymptotically approximated by a Gaussian density. Two theoretical examples, with and without a constant vertical velocity, are given to illustrate an application of this mathematical result to solute dispersion in a parallel-bedded, 3-dimensional aquifer of infinite extent.-from Authors

UR - http://www.scopus.com/inward/record.url?scp=0022923325&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022923325&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0022923325

VL - 22

SP - 156

EP - 164

JO - Water Resources Research

JF - Water Resources Research

SN - 0043-1397

IS - 2

ER -